Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 29, 2000, 7:16 PM CDT for Borden County, Scurry County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2000, 7:16 PM CDT (00:16 UTC)
- Expired
- Apr 29, 2000, 8:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 6:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1912 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2536 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 300017 SVRMAF TXC033-415-300115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 716 PM CDT SAT APR 29 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BORDEN COUNTY IN TEXAS SCURRY COUNTY IN TEXAS * UNTIL 815 PM CDT * AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES NORTH OF ARAH...OR 15 MILES NORTHWEST OF SNYDER...MOVING NORTHEAST AT 10 MPH. GOLFBALL HAIL...WINDS IN EXCESS OF 60 MPH...VERY HEAVY RAIN...AND DEADLY LIGHTNING...CAN BE EXPECTED WITH THIS SEVERE THUNDERSTORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO8 WATCH ALSO REMAINS IN EFFECT FOR THIS AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING...SO BE PREPARED TO ACT QUICKLY IF A TORNADO IS SPOTTED. 70
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:06 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 29, 3:06 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CDT SAT APR 29 2000 SATTELITE VIS IMAGERY AND A QUICK GLANCE OUT THE WINDOW SHOW A LINE OF TCU DEVELOPING RAPIDLY JUST SE OF KFST...AND ECHOES ARE STARTING TO DEVELOP ON KMAF RADAR. EXPECT THIS DEVELOPMENT T0 INCREASE ALONG THE DRYLINE THROUGHOUT THE AFTERNOON AND MOVE E. LOOKING AT DEWPOINTS IN THE DAVIS MTNS...DEVELOPMENT THERE IS QUESTIONABLE ATTM. LATEST RUC/VAD SHOWING LITTLE UPPER LEVEL DYNAMICS IN ABSENCE OF A JET...AND NO LLJ TO AID DEVELOPMENT. BELIEVE ALL CONVECTION WILL BE DUE TO DIURNAL HEATING...OROGRAPHICS...AND ALONG BOUNDARIES FROM EARLIER STORMS. AS SUCH...DO NOT EXPECT A REPEAT OF LAST NIGHT...AND THINGS SHOULD DIE DOWN W/LOSS OF HEATING AFTER SUNDOWN. NOT REAL IMPRESSED W/FCST WET BULB ZERO HEIGHTS DUE TO LACK OF UPPER LEVEL SUPPORT...AND HAIL THREAT SHOULD BE MINIMAL. LATEST ETA DEVELOPS A LLJ OVER CENTRAL TX BY 36 HRS...AND AFTERNOON MIXING AND GOOD SWRLY SFC FLOW SHOULD KEEP THE DRYLINE FAR ENOUGH EAST TO MINIMIZE CHANCES OF CONVECTION IN THE SECOND PERIOD. HOWEVER...DRYLINE TO MOVE WWD SUNDAY EVENING AS LONG WAVE TROUGH NOW OVER AZ APPROACHES. BEST CHANCES OF GETTING ANYTHING FROM THIS TROUGH WILL BE MONDAY NIGHT THROUGH TUESDAY AS SYSTEM IS FCST TO CLOSE AND SLOW OVER NE NM. STILL NOT REAL EXCITED W/THIS SYSTEM... AS IT IS FCST TO PASS TOO FAR NORTH. STILL...W/50+ SFC DEWPTS FCST BY THE MRF NEARLY TO KGDP BY TUESDAY EVENING...AND KELP BY WED MORNING...CANT RULE OUT CHANCE POPS. GUIDANCE TEMPS CONTINUE TO BE TOO LOW...PERHAPS DUE TO A POOR GRASP OF DEWPOINTS...AND WILL GO A LITTLE LOW ON LOWS AND HIGH ON HIGHS TO COMPENSATE. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 58/90/56/85 3122 LSA 52/87/50/82 3122 E41 60/91/57/85 3122 6R6 59/96/57/91 3122 MRF 50/83/47/81 2222 CNM 56/87/50/80 2-11 .MAF... TX...NONE. NM...NONE. 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 57 min |
| Apr 30, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 60 min |
| Apr 30, 6:50 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.